MAUDE Adverse Event Report: COVIDIEN LP LLC NORETH HAVEN VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORETH HAVEN VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 177798
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the cannula part of the trocar, was already damaged when it was unpacked from the original package.There was no patient involved.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one photograph of the device.The photograph depicts a gouge on the threaded cannula.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened, and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) received one photograph.The photograph depicts a gouge on the threaded cannula.The visual inspection of the returned product noted that there was gouges on the threaded cannula.The condition in which the device was received precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the gouges on the threads of the cannula may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORETH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7419471
Report Number1219930-2018-01978
Device Sequence Number1097196
Product Code GCJ
UDI-Device Identifier10884521134553
UDI-Public10884521134553
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K963115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number177798
Device Catalogue Number177798
Device Lot NumberN7B0558X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer04/25/2018
08/23/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/02/2018
09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1